Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 126, NWS Nashville, TN

July 31, 20217 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 31, 2021, 11:55 PM CDT for 7 counties in Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2021, 11:55 PM CDT (04:55 UTC)
Expired
Aug 1, 2021, 12:48 AM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Grundy County, TN, Rutherford County, TN, Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 11:58 PM CDTTSTM WND DMGManchester, TNREPORT OF LARGE TREE DOWN BLOCKING ALVIN COCKER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 11:29 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

752 
WUUS54 KOHX 010455
SVROHX
TNC003-015-031-061-149-175-177-010600-
/O.NEW.KOHX.SV.W.0126.210801T0455Z-210801T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1155 PM CDT Sat Jul 31 2021

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Rutherford County in Middle Tennessee...
  Southwestern Van Buren County in Middle Tennessee...
  Warren County in Middle Tennessee...
  Coffee County in Middle Tennessee...
  Eastern Bedford County in Middle Tennessee...
  Grundy County in Middle Tennessee...
  Southern Cannon County in Middle Tennessee...

* Until 100 AM CDT.

* At 1154 PM CDT, severe thunderstorms were located along a line 
  extending from Centertown to near Lynchburg, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Shelbyville, McMinnville, Manchester, Tullahoma, Gruetli-Laager,
  Tracy City, Monteagle, Altamont, Coalmont, Morrison, Palmer,
  Wartrace, Bell Buckle, Beersheba Springs, Centertown, Normandy,
  Viola, Beechgrove, Raus and Bradyville.

This includes Interstate 24 between mile markers 90 and 136.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3522 8587 3529 8592 3534 8603 3536 8616
      3534 8626 3539 8628 3540 8626 3541 8625
      3541 8626 3532 8642 3536 8656 3585 8622
      3562 8537 3555 8546 3553 8561 3541 8549
      3536 8551 3529 8571 3524 8569 3522 8576
TIME...MOT...LOC 0454Z 289DEG 40KT 3572 8592 3528 8629 

HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
2 follow-up statements
716 
WWUS54 KOHX 010510
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1210 AM CDT Sun Aug 1 2021

TNC003-149-010520-
/O.CAN.KOHX.SV.W.0126.000000T0000Z-210801T0600Z/
Rutherford TN-Bedford TN-
1210 AM CDT Sun Aug 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTHERFORD AND
EASTERN BEDFORD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
Middle Tennessee.

LAT...LON 3524 8584 3522 8587 3529 8592 3534 8603
      3536 8616 3534 8626 3535 8624 3537 8627
      3538 8625 3539 8628 3541 8625 3581 8607
      3562 8537 3555 8546 3553 8561 3541 8549
      3536 8551 3529 8571 3524 8570 3522 8578
TIME...MOT...LOC 0510Z 287DEG 37KT 3570 8581 3526 8618 

$$

TNC015-031-061-175-177-010600-
/O.CON.KOHX.SV.W.0126.000000T0000Z-210801T0600Z/
Van Buren TN-Warren TN-Coffee TN-Grundy TN-Cannon TN-
1210 AM CDT Sun Aug 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHWESTERN VAN BUREN...WARREN...COFFEE...GRUNDY AND
SOUTHEASTERN CANNON COUNTIES...

At 1210 AM CDT, severe thunderstorms were located along a line
extending from near McMinnville to near Estill Springs, moving east
at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
McMinnville, Manchester, Tullahoma, Gruetli-Laager, Tracy City,
Monteagle, Altamont, Coalmont, Morrison, Palmer, Beersheba Springs,
Centertown, Viola, Summitville, Hillsboro, Pelham, Arnold AFB and
Fiery Gizzard State Park.

This includes Interstate 24 between mile markers 104 and 134.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3524 8584 3522 8587 3529 8592 3534 8603
      3536 8616 3534 8626 3535 8624 3537 8627
      3538 8625 3539 8628 3541 8625 3581 8607
      3562 8537 3555 8546 3553 8561 3541 8549
      3536 8551 3529 8571 3524 8570 3522 8578
TIME...MOT...LOC 0510Z 287DEG 37KT 3570 8581 3526 8618 

HAIL...<.75IN
WIND...60MPH
 
$$

13
214 
WWUS54 KOHX 010548
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1248 AM CDT Sun Aug 1 2021

TNC015-031-061-175-177-010558-
/O.CAN.KOHX.SV.W.0126.000000T0000Z-210801T0600Z/
Van Buren TN-Warren TN-Coffee TN-Grundy TN-Cannon TN-
1248 AM CDT Sun Aug 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN...
WARREN...COFFEE...GRUNDY AND SOUTHEASTERN CANNON COUNTIES IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
Middle Tennessee.

LAT...LON 3524 8584 3522 8587 3529 8592 3534 8603
      3536 8616 3534 8626 3535 8624 3537 8627
      3538 8625 3539 8628 3541 8625 3581 8607
      3562 8537 3555 8546 3553 8561 3541 8549
      3536 8551 3529 8571 3524 8570 3522 8578
TIME...MOT...LOC 0544Z 289DEG 40KT 3557 8537 3513 8574 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:41 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 31, 8:41 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
841 PM CDT Sat Jul 31 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

2nd complex arriving a little ahead of schedule and is on the KY
TN border. Storms have been sub severe, a report of dime size
hail was recently received at white bridge TN. Overall, the
forecast appears to be on track although maximum pops will be
achieved slightly ahead of schedule. Dewpoints are in the mid 70s
now and have been increasing in conjunction with the onset of
convection. No changes to forecast at this time. at this point it
looks like scattered strong storms for the mid state instead of
severe.

&&

.AVIATION...
00Z TAF DISCUSSION.

Capped atmosphere beginning to give way to some added forcing in
the northwest. Will include a vcts group for CKV initially. Otw,
vcts will be utilized within the next few hours for the taf
sites. An MCS will be pushing southeastward toward the taf sites
later this evening. Shower and thunderstorms will become more
widespread generally after 03Z. Cigs aob 3 kft will be commonplace
with the increased precipitation coverage. Atmosphere will
stabilize with just rain showers expected aft 10Z. The
precipitation should end from north to south aft 18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 18 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sat Jul 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Heat Advisory continues this afternoon for counties south of I-40
and west of I-65. Heat Index values around 106 are expected.

Some strong to severe thunderstorms may be possible late Saturday
afternoon through the early morning hours Sunday. Main concerns with
any strong thunderstorm development will be gusty strong winds as
well as heavy rainfall which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some showers and a few thunderstorms in the morning Sunday may
produce heavy rain and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

In the hours before

Local storm report, Jul 31, 11:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     4 WSW EAGLEVILLE        35.72N  86.72W
07/31/2021                   WILLIAMSON         TN   SOCIAL MEDIA

            TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.

&&

EVENT NUMBER OHX2100569

21
Local storm report, Jul 31, 11:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     LIGHTNING        GREENBRIER              36.42N  86.80W
07/31/2021                   ROBERTSON          TN   SOCIAL MEDIA

            MAN REPORTEDLY STRUCK BY LIGHTNING INSIDE HIS HOME
            THROUGH A VIDEOGAME CONTROLLER

&&

EVENT NUMBER OHX2100570

SHAMBURGER
Local storm report, Jul 31, 11:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     FLASH FLOOD      3 NNW BELLE MEADE       36.14N  86.87W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            CHARLOTTE PIKE AT AMERICAN ROAD FLOODED AND IMPASSABLE

&&

EVENT NUMBER OHX2100571

SHAMBURGER
Local storm report, Jul 31, 11:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     3 WSW ASHLAND CITY      36.26N  87.11W
07/31/2021                   CHEATHAM           TN   SOCIAL MEDIA

            TREES AND POWERLINES DOWN ALONG HWY 49.

&&

EVENT NUMBER OHX2100572

21
Local storm report, Jul 31, 11:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     4 NW BELLE MEADE        36.15N  86.91W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            SEVERAL TREES DOWN IN BELLS BEND AT 3964-4001 OLD
            HICKORY BLVD

&&

EVENT NUMBER OHX2100573

SHAMBURGER
Local storm report, Jul 31, 11:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 PM CDT SAT JUL 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     1 NNW OAK HILL          36.09N  86.79W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            DELAYED REPORT...TSPOTTER REPORT OF MULTIPLE MATURE
            TREES DOWN ON LEALAND LANE BETWEEN BATTERY AND STONEWALL
            FROM FIRST ROUND OF STORMS.

&&

EVENT NUMBER OHX2100574

CMA

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:03 PM CDTSevere Thunderstorm WarningOHXRobertson27 min
Jul 31, 7:07 PM CDTSpecial Weather StatementOHXRobertson23 min
Jul 31, 7:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery20 min
Jul 31, 7:31 PM CDTSpecial Weather StatementOHXDavidson, Robertson44 min
Jul 31, 7:41 PM CDTSpecial Weather StatementOHXRobertson34 min
Jul 31, 7:51 PM CDTSpecial Weather StatementOHXCheatham, Davidson39 min
Jul 31, 7:58 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson47 min
Jul 31, 8:05 PM CDTSpecial Weather StatementOHXSumner, Trousdale40 min
Jul 31, 8:24 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson36 min
Jul 31, 8:47 PM CDTAreal Flood AdvisoryOHXRobertson4 hr
Jul 31, 8:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson33 min
Jul 31, 9:10 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart50 min
Jul 31, 9:16 PM CDTSpecial Weather StatementOHXDavidson59 min
Jul 31, 9:48 PM CDTSpecial Weather StatementOHXCheatham, Dickson27 min
Jul 31, 9:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner3 hr
Jul 31, 9:57 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Montgomery, Williamson33 min
Jul 31, 10:19 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Marshall, Maury, Williamson41 min
Jul 31, 10:24 PM CDTFlash Flood WarningOHXCheatham, Davidson, Williamson4 hr
Jul 31, 10:52 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson38 min
Jul 31, 10:55 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Wilson16 min
Jul 31, 11:10 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Wilson3 hr
Jul 31, 11:24 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne36 min
Jul 31, 11:26 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren34 min
Jul 31, 11:36 PM CDTRiver Flood WarningOHXDavidson3 hr
Jul 31, 11:41 PM CDTRiver Flood AdvisoryOHXDavidson3 hr
Aug 1, 2:40 AM CDTSpecial Weather StatementOHXWayne50 min
Aug 1, 3:43 AM CDTSpecial Weather StatementOHXWayne47 min
Aug 1, 4:29 AM CDTSpecial Weather StatementOHXLawrence, Wayne46 min
Aug 1, 6:47 AM CDTSpecial Weather StatementOHXGiles, Lawrence43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.